Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 314, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2008, 8:42 PM CDT for Harper County, Kingman County, Kansas. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 15, 2008, 9:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:58 PM CDT | HAIL 1.75 | 3 N Attica, KS | QUARTER TO GOLFBALL HAIL NORTH OF ATTICA. |
| Jun 15, 9:21 PM CDT | TSTM WND GST 70 | 8 W Anthony, KS | |
| Jun 15, 9:35 PM CDT | HAIL 1.75 | 4 W Anthony, KS | GOLF BALL SIZED HAIL AND 70 TO 80 MPH WINDS 4 WEST OF ANTHONY ON K-2. |
| Jun 15, 9:38 PM CDT | TSTM WND GST 80 | Anthony, KS | 80 MPH WINDS AND 2 INCH HAIL IN ANTHONY. |
| Jun 15, 9:39 PM CDT | TSTM WND GST 65 | 1 S Anthony, KS | |
| Jun 15, 9:49 PM CDT | TSTM WND DMG | Anthony, KS | 4 INCH DIAMETER TREE LIMBS DOWN JUST SOUTH OF HIGHWAY 160 IN ANTHONY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160142
SVRICT
KSC077-095-160245-
/O.NEW.KICT.SV.W.0314.080616T0142Z-080616T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 945 PM CDT.
* AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM
WAS LOCATED NEAR CRYSTAL SPRINGS...OR 16 MILES NORTHWEST OF
ANTHONY...AND MOVING SOUTHEAST AT 14 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...CORWIN...DANVILLE...HARPER...RUNNYMEDE...CRYSTAL
SPRINGS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
LAT...LON 3707 9835 3736 9834 3746 9812 3730 9784
3705 9802
TIME...MOT...LOC 0142Z 337DEG 12KT 3732 9820
$$
LAWSON4 follow-up statements
000
WWUS53 KICT 160151
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SUN JUN 15 2008
KSC077-095-160245-
/O.CON.KICT.SV.W.0314.000000T0000Z-080616T0245Z/
KINGMAN KS-HARPER KS-
851 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHERN KINGMAN COUNTIES UNTIL 945 PM CDT...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CRYSTAL SPRINGS...OR 13 MILES NORTHWEST OF ANTHONY...
MOVING SOUTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ATTICA BY 900 PM CDT.
NEAR ANTHONY BY 945 PM CDT.
THE TOWN OF CRYSTAL SPRINGS IS ALSO IN THE PATH OF THIS DANGEROUS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3707 9835 3736 9834 3746 9812 3730 9784
3705 9802
TIME...MOT...LOC 0151Z 337DEG 12KT 3729 9819
$$
DARMOFAL000
WWUS53 KICT 160159
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SUN JUN 15 2008
KSC077-095-160245-
/O.CON.KICT.SV.W.0314.000000T0000Z-080616T0245Z/
KINGMAN KS-HARPER KS-
900 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHERN KINGMAN COUNTIES UNTIL 945 PM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CRYSTAL SPRINGS...OR 11 MILES NORTHWEST OF ANTHONY...
MOVING SOUTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE...
4 MILES SOUTHWEST OF ANTHONY BY 945 PM CDT.
THE TOWN OF CRYSTAL SPRINGS IS ALSO IN THE PATH OF THIS DANGEROUS
STORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3707 9835 3736 9834 3746 9812 3730 9784
3705 9802
TIME...MOT...LOC 0200Z 337DEG 12KT 3726 9818
$$
DARMOFAL000
WWUS53 KICT 160223
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SUN JUN 15 2008
KSC077-095-160245-
/O.CON.KICT.SV.W.0314.000000T0000Z-080616T0245Z/
KINGMAN KS-HARPER KS-
923 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
SOUTHERN KINGMAN COUNTIES UNTIL 945 PM CDT...
AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED JUST SOUTH OF CRYSTAL SPRINGS...OR 7 MILES NORTHWEST OF
ANTHONY...MOVING SOUTH AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ANTHONY BY 935 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3707 9835 3736 9834 3746 9812 3730 9784
3705 9802
TIME...MOT...LOC 0223Z 339DEG 12KT 3719 9812
$$
DARMOFAL000
WWUS53 KICT 160231
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT SUN JUN 15 2008
KSC095-160241-
/O.CAN.KICT.SV.W.0314.000000T0000Z-080616T0245Z/
KINGMAN KS-
931 PM CDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KINGMAN COUNTY HAS
BEEN CANCELLED...
AT 928 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3707 9835 3736 9834 3738 9811 3730 9784
3705 9802
TIME...MOT...LOC 0231Z 342DEG 21KT 3715 9810
$$
KSC077-160245-
/O.CON.KICT.SV.W.0314.000000T0000Z-080616T0245Z/
HARPER KS-
931 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER COUNTY
UNTIL 945 PM CDT...
AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR ANTHONY...MOVING SOUTH AT 24 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF HARPER COUNTY...
INCLUDING THE TOWN OF ANTHONY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3707 9835 3736 9834 3738 9811 3730 9784
3705 9802
TIME...MOT...LOC 0231Z 342DEG 21KT 3715 9810
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 15, 7:43 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN JUN 15 2008 .UPDATE... MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES. CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS. KED && .PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/ AVIATION... FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD. SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE FORECAST VALID PERIOD. KED PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS AFTERNOON INTO TONIGHT. TONIGHT-MONDAY NIGHT: SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER 60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS. NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING ON A COUPLE RIVERS. AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA. TUESDAY-SUNDAY: UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD. FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION CHANCES FOR THE WEEKEND. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 82 62 80 / 40 20 20 20 HUTCHINSON 65 81 61 80 / 40 20 20 20 NEWTON 65 81 59 80 / 40 20 10 20 ELDORADO 65 82 58 79 / 60 20 10 20 WINFIELD-KWLD 66 84 63 80 / 50 20 20 20 RUSSELL 61 80 58 81 / 30 10 10 20 GREAT BEND 63 80 59 80 / 30 10 20 20 SALINA 63 81 61 81 / 30 10 10 20 MCPHERSON 64 81 61 80 / 40 10 10 20 COFFEYVILLE 66 82 61 80 / 90 20 20 20 CHANUTE 66 81 57 79 / 90 20 10 10 IOLA 65 81 57 79 / 90 20 10 10 PARSONS-KPPF 66 81 60 79 / 80 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100. &&
Hazardous weather outlook, Jun 15, 8:09 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 809 PM CDT SUN JUN 15 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 809 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. HOWEVER...THE BETTER CHANCE FOR SEVERE WEATHER WILL EXIST THIS EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HAIL UP TO GOLF BALL SIZE AND STRONG DAMAGING WIND GUSTS TO 75 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST KANSAS THROUGH MONDAY MORNING. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Special weather statement, Jun 15, 6:52 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 652 PM CDT SUN JUN 15 2008 KSZ100-160015- LABETTE- 652 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OSWEGO...OR 12 MILES SOUTHEAST OF PARSONS...AND MOVING SOUTHEAST AT 12 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Jun 15, 7:46 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT SUN JUN 15 2008 KSZ082-160115- KINGMAN- 746 PM CDT SUN JUN 15 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN COUNTY... AT 740 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR ZENDA...OR 14 MILES SOUTH OF KINGMAN...AND MOVING EAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Jun 15, 8:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E0.88 INCH KINGMAN KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 15, 8:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 15, 8:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 2 ESE SPIVEY 37.43N 98.14W
06/15/2008 E1.25 INCH KINGMAN KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 15, 8:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 5 SE ZENDA 37.39N 98.21W
06/15/2008 E1.25 INCH KINGMAN KS TRAINED SPOTTER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 65 min |
| Jun 15, 8:48 PM CDT | Flash Flood Warning | ICT | Harper, Kingman | 3 hr |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 54 min |
| Jun 15, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 54 min |
| Jun 15, 9:58 PM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 2 hr |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 35 min |
| Jun 15, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 35 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 45 min |
| Jun 16, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 36 min |
| Jun 16, 7:52 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jun 16, 8:29 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 24 min |
| Jun 16, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 36 min |
| Jun 16, 9:26 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| Jun 16, 10:31 AM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 5 hr |
| Jun 16, 10:57 AM CDT | Areal Flood Warning | ICT | Reno | 5 hr |
| Jun 16, 11:20 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 11:35 AM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 5 hr |
| Jun 16, 12:19 PM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jun 16, 12:48 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 57 min |
| Jun 16, 1:13 PM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 5 hr |
| Jun 16, 3:29 PM CDT | Areal Flood Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.